Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Suggest treatment for throat infection

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6304 Questions
Hi Dr. Grief, what does this throat swab report mean GRAM STAIN: FEW PUS CELLS, MODERATE EPITHELIAL CELLS. MANY GRAM POSITIVE COCCI, FEW GRAM NEGATIVE BACILLI CULTURE, THROAT SWAB: NO PATHOGEN GROWN AFTER 48hrs OF INCUBATION AT 37deg.C I don't have a sore throat but have developed Guttate Psoriasis and so the test was advised. Thanks! XXXX
Posted Sat, 8 Feb 2014 in X-ray, Lab tests and Scans
Answered by Dr. Indu Kumar 51 minutes later
Brief Answer: You have throat infection. Detailed Answer: Hello XXXX Thanks for writing to XXXXXXX According to the report you have mixed infection(means gram positive and gram negative)in the throat.Infection is confirmed by presence of pus cells and epithelial cells. However there is no growth in culture media after 48 hours of incubation.It may be due to many reasons like contamination,initial seeding density,lack of nutrients etc. I think you should take antibiotics for infection after repeat throat swab culture and sensitivity report.Antibiotics can be taken empirically also that covers both gram positive and gram negative bacteria. You should consult your physician. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Follow-up: Suggest treatment for throat infection 2 days later
Thanks, doctor. My Dermatologist had prescribed Augmentin 625 for 7 days and then continued it for another 14 days. Inspite of thi,s my skin condition hasn't improved and hence he has now prescribed Rifampicin 600mg for 14 days. I am worried about taking so many antibiotics. And Rifampicin has many side effects that worries me because even by taking Augmentin for 21 days I got several heat boils on my skin and then Psoriasis on it. Please advise if I can take Rifampicin. I need a second opinion on the treatment provided.
Answered by Dr. Indu Kumar 7 hours later
Brief Answer: Yes,you can take Rifampicin. Detailed Answer: Hello XXXX Thanks for writing back Yes,you should take Rifampicin.It is prescribed to you for psoriasis. Main side effects of Rifamipicin are nausea,vomiting,flu like syndrome,liver toxicity etc. Nausea,vomiting and flu like syndrome can be managed easily and you need baseline liver function test for liver toxicity.You can have follow up LFT two weeks after starting Rifampicin.You need not to be scared from Rifampicin.It is a very effective drug for tuberculosis and many other conditions like psoriasis.You will get red-orange discoloration of urine after starting the drug,it is its side effect. You need not to take take Augmentin any more.You have taken enough dose. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor